Drug interactions between Norvir and Truvada
Interactions between your drugs
Applies to: Norvir (ritonavir) and Truvada (emtricitabine / tenofovir)
Using ritonavir together with tenofovir can cause damage to the kidneys. Symptoms of kidney damage include swelling, weight gain, feeling short of breath, drowsiness, confusion, mood changes, increased thirst, loss of appetite, nausea and vomiting, pain in your lower back, and urinating more or less than usual or not at all. If you take both medications together, tell your doctor if you have any of these symptoms. You may need a dose adjustment or special tests to safely use these medications together. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Norvir (ritonavir)
Ritonavir should be taken with food to lessen gastrointestinal side effects. It is important that you take this medication exactly as prescribed by your doctor. Do not change your treatment or stop treatment without first talking to your doctor.
Applies to: Truvada (emtricitabine / tenofovir)
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.